Asymptotic expansion of the dispersion equation of Lamb waves in periodically layered elastic media

Bui Thanh Tu, Pham Chi Vinh, Nguyen Thi Khanh Linh


The present paper deals with the problem on Lamb waves propagation in periodically layered, compressible elastic media with initial deformations, in the case of long wavelength approximation (i.e. E = k.h < < 1, where k is the wave number, h is the thickness of one periodicity cell). With the assumption that E < < 1, the dispersion equation is written as: 2 = 2 = [h + c!"h + c2D3 + ... = L cmDm+l·m=0. The main aim of this paper is to find formulae for determining the coefficients Di, ( i 2'. 1). In particular, we prove that D2n = 0 (n 2'. 1), derive formulae for D1 , D3, and construct recurrent formulae for D2n+i (n 2'. 2). Based on these formulae, the solution with any order of accuracy can be obtained. This research is an extension of the investigation by Norris and Santosa [Norris A. and Santosa F., Wave Motion 16 (1992), 33-55] from SH waves (one-component waves) to Lamb waves (two-component waves).


Lamb waves, Wave propagation, Periodically layered media, Asymptotic expansion.

Full Text:


DOI: Display counter: Abstract : 65 views. PDF : 126 views.


  • There are currently no refbacks.

Copyright (c) 2009 Vietnam Academy of Science and Technology


Editorial Office of Vietnam Journal of Mechanics

3rd Floor, A16 Building, 18B Hoang Quoc Viet Street, Cau Giay District, Hanoi, Vietnam

Tel: (+84) 24 3791 7103